UC Davis Mathematics

Jennifer Schultens

Topology, Knot Theory
Ph.D., 1993, University of California, Santa Barbara
Refereed publications: Via Math Reviews

Web Page: http://www.math.ucdavis.edu/~jcs/
Email: jcs@math.ucdavis.edu
Office: MSB 2101
Phone: 530-754-0267


Jennifer Schultens works in 3-dimensional manifolds. Her interests include Heegaard splittings, complexes that encode information pertaining to topological structures on 3-manifolds, normal surface theory, knot theory and hyperbolic geometry.

Selected Publications

  1. J. Schultens. "Heegaard splittings of graph manifolds," Geometry and Topology, 8: 831-876, 2004, arXiv:math.GT/0406197.

  2. J. Schultens, R. Weidmann. "Destabilizing amalgamated Heegaard splittings," Geometry and Topology Monographs, 12: 319-334, 2007, arXiv:math/0510386.

  3. J. Schultens, R. Weidmann. "On the geometric and the algebraic rank of graph manifolds," Pacific J. Math., 231(2): 481-510, 2007, article link.

  4. J. Schultens. "Width complexes of knots and 3-manifolds," Pac. J. Math., 239(1): 135-156, 2009, article link.

  5. P. Przytycki, J. Schultens. "Contractibility of the Kakimizu complex and symmetric Seifert surfaces," to appear in TAMS.

Honors and Awards

  • NSF Postdoctoral position 1995-1997
  • NSF Grants 1998-2001, 2002-2005, 2006-2009, 2009-2012

Last updated: 2011-08-17